MAUDE Adverse Event Report: COOPERSURGICAL, INC. MARA PROBE

COOPERSURGICAL, INC. MARA PROBE
Model Number DDK-16-050
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported condition is currently being investigated.
 
Event or Problem Description
Incident details surrounding event: account said that they set up for the procedure and once they got to the probe self test alert 176 came up on the screen.They never got to the first check mark on the probe self test.They made sure the probe was secure in the cartridge.Dr.(b)(6) said that saline was going into the probe cover and began leaking out.After they hit clear on the alert it would bring them back to the probe self test.Same thing would happen.They never got to the first check mark.The account switched out the probe and tried again with the same alert appearing on the screen.After several more attempts they aborted the procedure.Once the syringe was unlocked from the top of the mara console they noticed saline at the very bottom.The ma dried it up with gauze.I went to the account and checked to see if either probe was leaking from the bottom of the syringe.Both seemed to be secure.I opened one of my demo probes to ensure the console was not damaged.I was able to run through the probe self test without any issues.I did receive an alert 101.I hit clear and i was able to proceed through the integrity and patency tests with out issue.Mara console seems to be working ok after the unsuccessful procedure.I will return to the account next week with the proper tools so that i can take the logs off of the console.As i was running through the tests with my demo probe.I asked the ma if anything else happened during the procedure.He mentioned that there was no saline flowing through the tubing and the syringe was not filling up so the nurse gently squeezed the saline bag and it did start filling after.Patient is fine.The procedure could not be completed.The patient was under anesthesia.The probes never made it into the patient.Additional information: also included is a photo of the saline that was pooled in the top of the console where the syringe gets locked in.The last photo is the alert code that the account mara probe ddk-16-050 (b)(4).
 
Additional Manufacturer Narrative
Manufacturing record review: review of records for lot m-211119-02 did not reveal any anomalies.Manufacturing inspections consist of 1) a subassembly visual inspection to verify that the two tc wires on the inconel coil (heating coil) are not in contact except for the weld (wi0050 rev 07 step 1.11); and 2) a finished device test to verify the coil thermocouple increase at least 10°c after the rf generator outputs 10 watts for 15 seconds and holds for an additional 15 seconds (wi0065 rev 10 step 3.18, per ps0052 rev 02 6.1.8.1.6).Incoming inspection review: incoming inspection record review not applicable to this investigation.Service history record: service history not applicable for this product.Historical complaint review: two reports of alert 176 have been investigated to date.During the investigation the devices performed per specification; no device defects were identified but visual observations were noted in one instance.11: no device defect [but space between tc leads observed] (2021-06-0000260).1: no device defect for two vapor probes (2022-03-0000181).There is also one other reported alert 176 complaint, (b)(4), associated with this same case.Product receipt: product was received on october 11, 2022.Visual evaluation: product was returned in tray.There was no evidence the device had been inserted into the patient, the shaft and tip were clean.Saline was present inside the syringe and the syringe check valves exhibited minor corrosion, as expected, after being subject to saline for an extended period of time.Functional evaluation: the probe was connected to an inspection station equivalent to the handle sub-assembly final inspection workstation (a cartridge conduit adapter (tl0264) connected to the fiso iqc hardware (tl0185) and fiso iqc software (tl0186)) to read and record the probe's eeprom data.Alert 176 is triggered during the vapor probe test if the thermocouple on the coil does not increase by at least 5°c when 20 watts of rf energy is applied for 2 seconds.This is a safety test conducted prior to device introduction into the patient to confirm rf energy is applied to the coil and the thermocouple is operational.The test can be repeated at the discretion of the user.Ultimately, failing the test requires replacement of the probe.During vapor delivery, the thermocouple functions as a safety monitor.If excessive coil temperature is detected, vapor delivery will be terminated.Case telemetry was provided and reviewed.It confirmed that the temperature increase was <5°c in each attempt.In order to evaluate the vapor probe using a console, the eeprom was reset and the used syringe was replaced with ones that did not have corroded check valves.The probe was connected to console (dv10) to attempt to perform a simulated use procedure.Simulated use was not able to be completed because alert 176 occurred during the vapor probe test, confirming the reported complaint condition.It was tried multiple times with the same result.The handle was then disassembled to check the thermocouple condition.The thermocouple was welded to the coil, but the two leads were not in direct contact with each other.They should be touching for proper response to temperature inputs.(note, this welding process is performed by the inconel coil manufacturer, resonetics, and not during vapor probe manufacturing at aegea.) to confirm the gap was the cause of the slow temperature rise of the thermocouple, the thermocouple leads were removed and then re-soldered (not laser welded, as done by the manufacturer) to the coil, ensuring the ends of the leads were in contact.The solder is visually messier than the laser weld, but the tips of the thermocouple are in contact.The result was that the vapor probe test passed; the thermocouple increased >5°c and no alert 176 occurred.The user's observation regarding saline on top of the console in the area of the syringe connection could not be confirmed.The cooper representative commented in the complaint that they did not see, nor were able to replicate a saline leak of any kind.Root cause the root cause of the complaint condition is manufacturing.The thermocouple was not optimally installed on the coil.Corrective action this is the first confirmed issue of this kind.The inconel coil part specification (pt0057-02) will be updated to clarify the requirements for the position of the thermocouple leads.The manufacturer will also be notified.
 
Event or Problem Description
Account said that they set up for the procedure and once they got to the probe self test alert 176 came up on the screen.They never got to the first check mark on the probe self test.They made sure the probe was secure in the cartridge.Dr.Mazlin said that saline was going into the probe cover and began leaking out.After they hit clear on the alert it would bring them back to the probe self test.Same thing would happen.They never got to the first check mark.The account switched out the probe and tried again with the same alert appearing on the screen.After several more attempts they aborted the procedure.Once the syringe was unlocked from the top of the mara console they noticed saline at the very bottom.The ma dried it up with gauze.I went to the account and checked to see if either probe was leaking from the bottom of the syringe.Both seemed to be secure.I opened one of my demo probes to ensure the console was not damaged.I was able to run through the probe self test without any issues.I did receive an alert 101.I hit clear and i was able to proceed through the integrity and patency tests with out issue.Mara console seems to be working ok after the unsuccessful procedure.I will return to the account next week with the proper tools so that i can take the logs off of the console.As i was running through the tests with my demo probe.I asked the ma if anything else happened during the procedure.He mentioned that there was no saline flowing through the tubing and the syringe was not filling up so the nurse gently squeezed the saline bag and it did start filling after.Patient is fine.The procedure could not be completed.The patient was under anesthesia.The probes never made it into the patient.1216677-2022-00274-1 mara probe ddk-16-050 (b)(4).

Brand Name
MARA PROBE
Common Device Name
MARA PROBE
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key15575314
Report Number1216677-2022-00274
Device Sequence Number16839352
Product Code MNB
UDI-Device Identifier00888937026887
UDI-Public888937026887
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberDDK-16-050
Device Catalogue NumberDDK-16-050
Device Lot NumberM-211119-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown